Alert archive / West Virginia / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 10, 2016, 8:07 PM EDT for Marshall County, Ohio County, West Virginia; Belmont County, Ohio. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 8:07 PM EDT (00:07 UTC)
- Expired
- May 11, 2016, 12:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Belmont County, OH, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:54 PM EDT | FLASH FLOOD | Bellaire, OH | 6 INCHES OF WATER CLOSING SEVERAL STREETS IN TOWN. ALSO SOME BASEMENT FLOODING. |
| May 10, 8:56 PM EDT | FLASH FLOOD | Bellaire, OH | SEVERAL FEET OF WATER ON STREETS IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WGUS51 KPBZ 110007 FFWPBZ OHC013-WVC051-069-110400- /O.NEW.KPBZ.FF.W.0001.160511T0007Z-160511T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 807 PM EDT TUE MAY 10 2016 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN BELMONT COUNTY IN EAST CENTRAL OHIO... SOUTHWESTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA... NORTHEASTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL MIDNIGHT EDT * AT 806 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WHEELING...MARTINS FERRY...BELLAIRE...BETHLEHEM...TRIADELPHIA... SHADYSIDE...MCMECHEN...GLEN DALE...BRIDGEPORT...BENWOOD... BROOKSIDE...NEFFS...GRAND VUE PARK...SHERRARD... GLENDALE AND ELM GROVE. ADDITIONAL RAINFALL AMOUNTS OF UP TO ANOTHER ONE AND ONE HALF INCHES ARE POSSIBLE IN THE WARNED AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 220 AND 225. INTERSTATE 70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 9. PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4011 8060 3996 8058 3992 8089 4006 8093 $$ FRIES
2 follow-up statements
111 WGUS71 KPBZ 110050 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 850 PM EDT TUE MAY 10 2016 OHC013-WVC051-069-110400- /O.CON.KPBZ.FF.W.0001.000000T0000Z-160511T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BELMONT OH-OHIO WV-MARSHALL WV- 850 PM EDT TUE MAY 10 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN BELMONT...SOUTHWESTERN OHIO AND NORTHEASTERN MARSHALL COUNTIES... AT 848 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING HAS LIKELY ALREADY BEGUN. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WHEELING...MARTINS FERRY...BELLAIRE...BETHLEHEM...TRIADELPHIA... SHADYSIDE...MCMECHEN...GLEN DALE...BRIDGEPORT...BENWOOD... BROOKSIDE...NEFFS...GRAND VUE PARK...SHERRARD... GLENDALE AND ELM GROVE. FLASH FLOOD WATERS ARE MOST LIKELY MOVING DOWN PINCH RUN AND BROOKS RUN BETWEEN BELLAIRE AND SHADYSIDE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 220 AND 225. INTERSTATE 70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4011 8060 3996 8058 3992 8089 4006 8093 $$ FRIES
870 WGUS71 KPBZ 110314 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1114 PM EDT TUE MAY 10 2016 OHC013-WVC051-069-110324- /O.CAN.KPBZ.FF.W.0001.000000T0000Z-160511T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BELMONT OH-OHIO WV-MARSHALL WV- 1114 PM EDT TUE MAY 10 2016 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BELMONT...SOUTHWESTERN OHIO AND NORTHEASTERN MARSHALL COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 4011 8060 3996 8058 3992 8089 4006 8093 $$ CL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:37 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 10, 6:37 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 637 PM EDT TUE MAY 10 2016 .SYNOPSIS... PERIODIC SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE UNTIL THE PASSAGE OF A FRIDAY MORNING COLD FRONT. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 640PM UPDATE...LATEST UPDATE WILL INCLUDE AN ADJUSTMENT TO POPS THROUGH THE EVENING AND OVERNIGHT HOURS...STARTED BY USING RADAR/ SAT TRENDS AND ENDING WITH LATEST HIRES GUIDANCE. OVERNIGHT TEMPERATURES HAVE ALSO BEEN MODIFIED. PREVIOUS DISCUSSION... A SHORTWAVE IS EXPECTED TO CROSS THE RGN TONIGHT AS A WARM FRONT SLOWLY ADVANCES N INTO SRN OH. SHOWERS AND PSBL TSTMS ARE EXPECTED MAINLY S OF I 80 WITH THE WAVE/S APPROACH AND PASSAGE. MARGINAL INSTABILITY AND SHEAR FROM AROUND ZZV TO MGW EARLY THIS EVENING SHOULD RESULT IN A BETTER CHC OF TSTMS IN THIS AREA...THOUGH THE BEST CHC OF SEEING STRONG TSTMS APPEARS TO BE FURTHER S WHERE MORE INSTABILITY IS PROGGED. LOWS SHOULD AVERAGE SEVERAL DEGREES ABOVE SEASONAL LEVELS USING A BLEND OF THE LATEST GUIDANCE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE WARM FRONT IS PROGGED TO BECOME STATIONARY AGAIN WED ACROSS SRN OH AND NRN WV. AN UPR TROUGH IS ALSO EXPECTED TO SLOWLY CROSS THE RGN WED...WITH ADDITIONAL SHOWERS LIKELY FOR MUCH OF THE AREA. TSTMS ARE AGAIN PSBL THOUGH A WEAK WIND FLOW AND MARGINAL INSTABILITY SHOULD HELP LIMIT TSTM STRENGTH. THE WARM FRONT IS EXPECTED TO ADVANCE N OF THE REGION THU WITH MAINLY SCT AFTN CONVECTION EXPECTED. A COLD FRONT IS THEN PROGGED FOR A LATE THU NGT/FRI PASSAGE. MODELS HAVE SLOWED THE TIMING OF FROPA...SO ADJUSTMENTS WERE MADE FOR TIMING OF HIGHEST POPS. POPS SHOULD GRADUALLY DECREASE FRI AS THE FRONT EXITS. TEMPS SHOULD AVERAGE ABOVE SEASONAL LEVELS THROUGH THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AFTER A RELATIVELY BRIEF BREAK FROM PRECIPITATION FRIDAY EVENING A SECOND COLD FRONT WILL CROSS THE REGION...RESULTING IN ADDITIONAL SHOWERS AND REINFORCING COLDER TEMPERATURES. SUNDAY LOOKS TO BE DRY AS HIGH PRESSURE SLIDES OVER THE AREA...BUT WITH LONGWAVE TROUGHING STILL IN PLACE ACROSS THE EASTERN STATES...THE DOOR WILL REMAIN OPEN FOR ANOTHER FRONT ON MONDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS LARGELY EXPECTED THE REMAINDER OF THE DAY WITH EASTERLY WINDS AS THE WARM FRONT LOOKS LIKELY TO REMAIN SOUTH OF THE FORECAST AREA. MVFR CIG RESTRICTIONS WILL BE POSSIBLE AS A WEAK SHORTWAVE CROSSES THIS EVENING AND RESULTS IN ANOTHER ROUND OF SHOWERS/ISOLATED STORMS. ZZV/MGW/HLG HAVE THE BEST CHANCE OF SEEING ANY STORMS. THIS WILL BE FOLLOWED BY A PERIOD OF MORE SCATTERED CLOUDS LATER IN THE NIGHT WHICH MAY ALLOW FOR MVFR FOG TO DEVELOP DEPENDING ON LOW LEVEL MOISTURE. A STRONGER WAVE WILL PASS ON WEDNESDAY...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. .OUTLOOK /WEDNESDAY NIGHT THROUGH SUNDAY/... PERIODIC RESTRICTIONS ARE LIKELY THIS WEEK UNTIL A COLD FRONT PASSES EARLY FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 10, 5:43 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 543 AM EDT TUE MAY 10 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-110945- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 543 AM EDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 10, 5:01 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 2 WSW SUMMERFIELD 39.79N 81.37W
05/10/2016 E1.00 INCH NOBLE OH PUBLIC
HAIL AT LEAST TO SIZE OF QUARTERS. LARGE LIMBS WERE
BLOWN DOWN ONTO VEHICLE.
0449 PM TSTM WND DMG 2 WSW SUMMERFIELD 39.79N 81.37W
05/10/2016 NOBLE OH PUBLIC
HAIL AT LEAST TO SIZE OF QUARTERS. LARGE LIMBS WERE
BLOWN DOWN ONTO VEHICLE.
&&
EVENT NUMBER PBZ1601562
EVENT NUMBER PBZ1601563
KRAMARSpecial weather statement, May 10, 5:29 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 PM EDT TUE MAY 10 2016
OHZ049-050-059-WVZ003-102200-
JEFFERSON-HARRISON-BELMONT-OHIO-
529 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT BELMONT...SOUTHEASTERN
HARRISON...SOUTHWESTERN JEFFERSON AND WESTERN OHIO COUNTIES...
AT 529 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BARNESVILLE...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHEELING...MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...
BARNESVILLE...WARWOOD...BETHLEHEM...CLEARVIEW...TILTONSVILLE...
BRIDGEPORT...BENWOOD...BETHESDA...YORKVILLE...SMITHFIELD...ADENA...
DILLONVALE...BROOKSIDE...MOUNT PLEASANT...BELMONT AND RAYLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 205 AND 225.
INTERSTATE 70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4032 8080 4020 8066 4019 8068 4018 8066
4018 8064 4012 8057 3986 8104 3986 8107
3999 8121
TIME...MOT...LOC 2129Z 228DEG 23KT 3996 8108
FRIESSpecial weather statement, May 10, 6:04 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT TUE MAY 10 2016
OHZ050-059-WVZ002>004-102245-
JEFFERSON-BELMONT-MARSHALL-BROOKE-OHIO-
604 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BELMONT...SOUTH CENTRAL
JEFFERSON...OHIO...NORTH CENTRAL MARSHALL AND SOUTHWESTERN BROOKE
COUNTIES...
AT 604 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHADYSIDE...OR
NEAR BELLAIRE...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHEELING...MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...WARWOOD...
BETHLEHEM...WEST LIBERTY...TRIADELPHIA...CLEARVIEW...VALLEY GROVE...
SHADYSIDE...MCMECHEN...GLEN DALE...TILTONSVILLE...BRIDGEPORT...
BENWOOD...YORKVILLE...DILLONVALE...BROOKSIDE AND BEECH BOTTOM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 216 AND 225.
INTERSTATE 70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 14.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4005 8095 4028 8075 4013 8052 4008 8052
3992 8082
TIME...MOT...LOC 2204Z 220DEG 12KT 3998 8079
FRIESSpecial weather statement, May 10, 6:48 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
648 PM EDT TUE MAY 10 2016
WVZ021-509>511-102330-
MARION-PRESTON-RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN
PRESTON-MONONGALIA-
648 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PRESTON...
SOUTHEASTERN MONONGALIA AND SOUTHEASTERN MARION COUNTIES...
AT 648 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WINFIELD...OR
NEAR FAIRMONT...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...KINGWOOD...WINFIELD...BROOKHAVEN...RIVESVILLE...
REEDSVILLE...MASONTOWN...EVERETTVILLE...BROWNS CHAPEL...
GLADESVILLE...LAUREL RUN AND CHEAT LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 5...AND
BETWEEN MILE MARKERS 15 AND 18.
INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 140 AND 150.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3956 8013 3968 7972 3943 7964 3943 7965
3942 7966 3940 7989 3943 7989 3945 7994
3942 8001 3940 8003 3939 8006
TIME...MOT...LOC 2248Z 256DEG 20KT 3950 8001
FRIESSpecial weather statement, May 10, 6:57 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 PM EDT TUE MAY 10 2016
PAZ029-102330-
WASHINGTON-
657 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON
COUNTY...
AT 657 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALLEY
GROVE... MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...WOLFDALE...MCGOVERN...EAST WASHINGTON...WEST FINLEY...
CLAYSVILLE...WEST ALEXANDER...TAYLORSTOWN...AMITY...GREEN HILLS AND
MEADOW LANDS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 3 AND 22.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 24 AND 41.
LAT...LON 4002 8052 4009 8052 4028 8025 4004 8007
4000 8027 4001 8028 4002 8030 4000 8031
4000 8037 3998 8040 3997 8043 3998 8044
3997 8045 3996 8050
TIME...MOT...LOC 2257Z 240DEG 20KT 4004 8046
FRIESSpecial weather statement, May 10, 7:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 736 PM EDT TUE MAY 10 2016 PAZ021-029-073-075-110015- WASHINGTON-WESTMORELAND-FAYETTE-ALLEGHENY- 736 PM EDT TUE MAY 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE... SOUTHEASTERN WASHINGTON...SOUTHEASTERN ALLEGHENY AND SOUTHWESTERN WESTMORELAND COUNTIES... AT 735 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST WASHINGTON...OR NEAR WASHINGTON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WASHINGTON...GASTONVILLE...JEFFERSON HILLS...MONESSEN...CLAIRTON... CALIFORNIA...DONORA...MONONGAHELA...CHARLEROI...IRWIN... WEST NEWTON...BENTLEYVILLE...EAST WASHINGTON...PERRYOPOLIS... NEW EAGLE...NORTH BELLE VERNON...WICKERHAM MANOR-FISHER...BAIDLAND... ELIZABETH AND NORTH CHARLEROI. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 18 AND 54. INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 23 AND 33. LAT...LON 4001 8020 4018 8027 4034 7970 4008 7961 TIME...MOT...LOC 2335Z 255DEG 23KT 4012 8015 FRIES
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:15 PM EDT | Areal Flood Advisory | PBZ | Brooke, Ohio | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2016Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.